Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Sep 23, 2012, 3:04 PM EDT for 7 counties in Virginia; 13 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Sep 24, 2012, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:04 PM EDT (19:04 UTC)
- In effect from
- Sep 24, 2012, 4:00 AM EDT
- Expired
- Sep 24, 2012, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WWUS74 KMRX 231904 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT SUN SEP 23 2012 ...AREAS OF FROST POSSIBLE LATE TONIGHT... .HIGH PRESSURE WILL PROVIDE A CLEAR SKY TONIGHT...AND WINDS WILL BECOME CALM IN MOST VALLEY LOCATIONS. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S IN MANY LOCATIONS. AREAS OF FROST CAN BE EXPECTED LATE TONIGHT. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-240330- /O.NEW.KMRX.FR.Y.0005.120924T0800Z-120924T1300Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 304 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. AREAS OF FROST CAN BE EXPECTED TO DEVELOP LATE TONIGHT. TENDER OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...SENSITIVE POTTED PLANTS THAT ARE OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
1 follow-up statement
843 WWUS74 KMRX 240115 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 915 PM EDT SUN SEP 23 2012 ...AREAS OF FROST POSSIBLE TOWARDS SUNRISE... .A LARGE DOME OF HIGH PRESSURE WILL CREATE CLEAR SKIES AND LIGHT WINDS OVER THE SOUTHERN APPALACHIAN REGION TONIGHT. THIS SCENARIO WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S IN MANY LOCATIONS...WITH AREAS OF FROST POSSIBLE TOWARDS SUNRISE. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-241300- /O.CON.KMRX.FR.Y.0005.120924T0800Z-120924T1300Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 915 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MONDAY... * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY MONDAY MORNING AROUND SUNRISE. * IMPACTS...UNPROTECTED TENDER VEGETATION MAY BE HARMED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...SENSITIVE POTTED PLANTS THAT ARE OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Sep 23, 3:04 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 23, 3:04 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT SUN SEP 23 2012
.SHORT TERM...(TONIGHT AND MONDAY)...SURFACE HIGH PRESSURE CENTERED
TO OUR NORTHWEST WILL DRIFT EAST AND SOUTHEAST THROUGH THE PERIOD.
WITH DRY AIR IN PLACE WILL SEE MAINLY CLEAR CONDITIONS TONIGHT AND
MONDAY. WITH WINDS DROPPING OFF TONIGHT AND CLEAR SKY EXPECT SOME
AREAS OF FROST TO FORM MAINLY NORTH AND EAST ZONES..WITH SOME PATCHY
LIGHT FROST EVEN INTO SOME OUTLYING AREAS OF CENTRAL VALLEY AND
NORTHERN PLATEAU. WILL ISSUE FROST ADVISORY FOR NORTHEAST AND
EASTERN MOUNTAINS ZONES FOR LATE TONIGHT.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... CONTINUED PLEASANT
WEATHER IS EXPECTED THROUGHOUT THE FIRST FULL WEEK OF AUTUMN AS A
SURFACE HIGH WILL PROMOTE GENERALLY MOSTLY TO PARTLY SUNNY
CONDITIONS AND WARMER DAYTIME TEMPERATURES IN THE MID 70S TO MID
80S FOR MUCH OF THE WORK WEEK. MOSTLY DRY CONDITIONS ARE
ANTICIPATED FOR MUCH OF THE EXTENDED PERIOD...BUT SOME LOW-END
CHANCES FOR ISOLATED SHOWERS WILL EXIST ON TUESDAY AS THE NAM IS
HINTING AT THE REMNANTS OF SOME NOCTURNAL CONVECTION ACROSS
KENTUCKY MOVING INTO THE NORTHEASTERN ZONES DURING THE
MORNING/EARLY AFTERNOON.
A COLD FRONT WILL GRADUALLY MOVE SOUTH FROM THE OHIO VALLEY TOWARD
THE FORECAST AREA LATE IN THE WEEK AS ANOTHER UPPER-TROUGH MOVES
ACROSS THE NORTHEASTERN UNITED STATES. DEPENDING ON HOW FAR SOUTH
THE FRONT MAKES IT...SOME LOW-END CHANCES FOR SHOWERS AND STORMS ARE
POSSIBLE BEGINNING THURSDAY NIGHT INTO FRIDAY ACROSS THE NORTHERN
ZONES. HEADING INTO THE WEEKEND...SOME SLIGHTLY HIGHER PRECIP
CHANCES WILL EXIST AREAWIDE AS ANOTHER UPPER-TROUGH IS PROGGED TO
SWING FROM THE MID-MISSISSIPPI VALLEY TOWARD THE REGION. STILL...
GIVEN THE MODEL UNCERTAINTY ON THE EXACT TRACK/INTENSITY OF THIS
LOW...DID NOT FEEL CONFIDENT GOING HIGHER THAN SLIGHT CHANCE POPS
THAT FAR OUT IN THE FORECAST ATTM. THUS...WILL WAIT FOR BETTER MODEL
CONTINUITY BEFORE MAKING ANY OTHER CHANGES TO THE POP FORECAST. IN
ADDITION TO SOME SLIGHTLY BETTER RAIN CHANCES...ADDITIONAL CLOUD
COVER/LOWERING THICKNESS VALUES WILL ALLOW FOR COOLER TEMPERATURES
IN THE 70S TO AROUND 80 DEGREES BY THE DAYS 6 AND 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 77 52 83 60 / 0 0 0 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 43 75 51 81 59 / 0 0 0 10 10
OAK RIDGE, TN 42 74 50 80 58 / 0 0 10 10 10
TRI CITIES AIRPORT, TN 38 70 46 78 54 / 0 0 10 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...HANCOCK...HAWKINS...JOHNSON...NORTHWEST
CARTER...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
SULLIVAN...UNICOI...WASHINGTON TN.
VA...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LW/AMPHazardous weather outlook, Sep 23, 8:17 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 817 AM EDT SUN SEP 23 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241230- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 817 AM EDT SUN SEP 23 2012 /717 AM CDT SUN SEP 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2012Frost Advisories in Virginia, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.